MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 32 MM DIAMETER 8.5 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 32 MM DIAMETER 8.5 MM THICKNESS; PROSTHESIS, KNEE
Catalog Number 00597206532
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Inflammation (1932); Muscular Rigidity (1968); Pain (1994); Synovitis (2094); Subclinical Infection (2247); Impaired Healing (2378); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: medical product: unknown nexgen femur size d: catalog# ni, lot# ni; unknown nexgen tibia size 2: catalog# ni, lot# ni; unknown nexgen poly 10mm: catalog# ni, lot# ni; unknown cement: catalog# ni, lot# ni.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-03641, 0001822565-2021-03642, 0001822565-2021-03643.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Approximately three months post implantation, the patient underwent a manipulation under anesthesia due to pain, swelling, difficulty ambulating and limited range of motion.In spite of the intervention, the patient continued to experience the same and increased symptoms.Additionally, the patient experienced continuous warmth and redness to the site which was resistant to ice, elevation, and antibiotic therapy.All cultures and bloodwork were negative for infection.Approximately one year and nine months post initial implantation, the patient was revised of all components with implantation of an antibiotic spacer with intra-op frozen section specimens concerning for infection.Attempts have been made and no further information was provided.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record review was unable to be performed as the lot number of the device involved in the event is unknown.Medical records were provided and reviewed by a health care professional.Review found that three weeks post implantation, patient slipped in the bathroom and hurt her knee.Three months post implantation patient underwent mua due to arthrofibrosis.Patient continues to have pain, swelling, bruising, and uses a walker/cane, clicking/popping, burning sensation.X-ray review found no complications.Manipulation did not improve conditions.Patient was revised due to concerns for infection however they were unable to grow any bacteria from sonication.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d1; d3; d4; d10; g3; g4; h4; h11.D10: medical product: nexgen femoral component size d right: catalog#00599601452, lot#63958116; nexgen stemmed tibial component precoat size 2: catalog#00598002702, lot#64005821; nexgen articular surface size cd 10mm height: catalog#00596402210, lot#63769606.Additional information provided has prompted a review of the previously reported investigation results.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Approximately three months post implantation, the patient underwent a manipulation under anesthesia due to pain, swelling, difficulty ambulating and limited range of motion.In spite of the intervention, the patient continued to experience the same and increased symptoms.Additionally, the patient experienced continuous warmth and redness to the site which was resistant to ice, elevation, and antibiotic therapy.All cultures and bloodwork were negative for infection.Approximately one year and nine months post initial implantation, the patient was revised of all components with implantation of an antibiotic spacer.A competitor knee system was later implanted.It was further reported that the patient has continued to experience complications from the implanted joint.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g2; g3; h2; h10; h11.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review found that three weeks post implantation, patient slipped in the bathroom and hurt her knee.Three months post implantation patient underwent mua due to arthrofibrosis.Patient continues to have pain, swelling, bruising, and uses a walker/cane, clicking/popping, burning sensation.X-ray review found no complications.Manipulation did not improve conditions.Patient was revised due to concerns for infection however they were unable to grow any bacteria from sonication.Root cause was unable to be determined.Reported event was confirmed by review of provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 32 MM DIAMETER 8.5 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13061372
Report Number0001822565-2021-03644
Device Sequence Number19871929
Product Code JWH
UDI-Device Identifier00889024215146
UDI-Public(01)00889024215146(17)250930(10)63785086
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number00597206532
Device Lot Number63785086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer02/02/2022
11/11/2024
12/06/2024
04/28/2025
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date02/07/2022
12/10/2024
01/03/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight95 KG
Patient RaceWhite